Alert archive / Illinois / Frost Advisories in 2018
Frost Advisory 4, NWS Lincoln, IL
NWS Lincoln, IL issued this frost advisory at Oct 17, 2018, 2:50 AM CDT for 8 counties in Illinois. It took effect at Oct 18, 2018, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2018, 2:50 AM CDT (07:50 UTC)
- In effect from
- Oct 18, 2018, 1:00 AM CDT
- Expired
- Oct 18, 2018, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Lincoln, IL
Counties Clark County, IL, Clay County, IL, Crawford County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1865 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
849 WWUS73 KILX 170750 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 250 AM CDT Wed Oct 17 2018 ...Frost Expected Tonight... ILZ062-063-066>068-071>073-171600- /O.NEW.KILX.FR.Y.0004.181018T0600Z-181018T1300Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 250 AM CDT Wed Oct 17 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... The National Weather Service in Lincoln has issued a Frost Advisory, which is in effect from 1 AM to 8 AM CDT Thursday. * TEMPERATURE...Temperatures will drop into the lower to middle 30s tonight. * IMPACTS...Sensitive outdoor plants may be damaged if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
4 follow-up statements
020 WWUS73 KILX 171242 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 742 AM CDT Wed Oct 17 2018 ...Frost Expected Tonight... ILZ062-063-066>068-071>073-172100- /O.CON.KILX.FR.Y.0004.181018T0600Z-181018T1300Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 742 AM CDT Wed Oct 17 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * TEMPERATURE...Temperatures will drop into the lower to middle 30s tonight. * IMPACTS...Sensitive outdoor plants may be damaged if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
235 WWUS73 KILX 172001 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 301 PM CDT Wed Oct 17 2018 ...Frost Expected Tonight... ILZ062-063-066>068-071>073-180900- /O.CON.KILX.FR.Y.0004.181018T0600Z-181018T1300Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 301 PM CDT Wed Oct 17 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * TEMPERATURE...Temperatures will drop into the lower 30s tonight. * IMPACTS...Sensitive outdoor plants may be damaged if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Barnes
780 WWUS73 KILX 180759 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 259 AM CDT Thu Oct 18 2018 ...Frost Expected Early this Morning... ILZ062-063-066>068-071>073-181300- /O.CON.KILX.FR.Y.0004.000000T0000Z-181018T1300Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 259 AM CDT Thu Oct 18 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE...Temperatures will drop into the lower 30s tonight. * IMPACTS...Sensitive outdoor plants may be damaged if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
178 WWUS73 KILX 181248 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 748 AM CDT Thu Oct 18 2018 ILZ062-063-066>068-071>073-181400- /O.EXP.KILX.FR.Y.0004.000000T0000Z-181018T1300Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 748 AM CDT Thu Oct 18 2018 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures are expected to rise into the 40s rapidly this morning, therefore the frost advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Oct 16, 11:50 PM CDT, 3 hours earlier.
Area forecast discussion, Oct 16, 11:50 PM CDT, 3 hours before
Area Forecast Discussion National Weather Service Lincoln IL 1150 PM CDT Tue Oct 16 2018 .UPDATE... Issued at 905 PM CDT Tue Oct 16 2018 Skies are mostly clear with a little bit of high cirrus moving in from the southwest. This is more than expected so will have to make some adjustments to sky cover grids for the update. Current forecast for overnight lows and expected wind shift overnight still looks good. Even though update is minor, update will be sent out shortly. && .SHORT TERM...(This evening through Wednesday) ISSUED AT 307 PM CDT Tue Oct 16 2018 A weak cold front currently extending from Lake Superior to northern Iowa will drop southward through the area tonight. The boundary will have very little moisture to work with, so am only expecting a few mid-level clouds and a shift in the wind as it passes. Winds will initially be southwesterly at around 10mph early this evening, then will veer to northwesterly by late evening into the overnight hours. Thanks to a continued 5-10mph wind through the night, low temperatures will not be as cold as they were last night...with readings in the middle to upper 30s. Given the warmer readings and light breeze, have dropped patchy frost mention late tonight. Pressure gradient will tighten in the wake of the front as Canadian high pressure builds into the Plains on Wednesday. Forecast soundings are indicating another breezy day, with northwesterly gusts of around 20mph. High temperatures will top out in the lower to middle 50s. .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 307 PM CDT Tue Oct 16 2018 High pressure will shift over central Illinois Wednesday night, leading to clear skies and nearly calm winds. This will set up ideal radiational cooling conditions and will allow overnight low temperatures to drop into the lower 30s...with upper 20s in favored low-lying locations. Frost and/or Freeze headlines will therefore be needed with future forecast packages. After a cool/dry day on Thursday, the next cold front will quickly drop into the area on Friday as another vigorous short-wave drops southeastward out of Canada and re-enforces the prevailing upper trough over the Great Lakes/New England. Deep-layer moisture will initially be lacking: however, the boundary will eventually intercept enough moisture to produce a few light showers. As has been seen in prior model runs, it appears the front may pass much of the KILX CWA before it produces widespread showers across the Ohio River Valley late Friday. Have included low chance PoPs across much of the area on Friday, with likely PoPs further south toward the Ohio River. Once the front passes, another stretch of cool/dry weather will be on tap for Saturday through Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1150 PM CDT Tue Oct 16 2018 VFR and dry conditions are expected at all TAF sites next 24hrs. A patch of mid clouds around 7kft is slowly advecting into the area overnight and am expecting all sites to have scattered clouds at this level as the cold front comes through the area. Once the clouds/front moves through, clear skies are expected the remainder of the TAF period. Winds will be west to southwest and then become west to northwest around 10-11z after FROPA. Tomorrow, winds will become more northwest and have some early gusts to around 20kts possible, but mainly winds will be around 15kts through the afternoon. During the evening, winds will decrease to less than 10kts. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Auten SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Auten
Hazardous weather outlook, Oct 16, 3:21 PM CDT, 11 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 321 PM CDT Tue Oct 16 2018 ILZ027>031-036>038-040>057-061>063-066>068-071>073-171100- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan- Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 321 PM CDT Tue Oct 16 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Widespread frost is expected late Wednesday night into early Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Barnes
Nearby
Frost Advisories in Illinois, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.